Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 78, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 7, 2022, 4:04 PM EST for Bartholomew County, Jackson County, Indiana. It took effect at Mar 8, 2022, 7:00 AM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 4:04 PM EST (21:04 UTC)
- In effect from
- Mar 8, 2022, 7:00 AM EST
- Expired
- Mar 9, 2022, 11:31 PM EST
- In force
- 41 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bartholomew County, IN, Jackson County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Columbus (BAKI3).
- Action stage
- 4.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03364000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 7, 3:03 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 7, 3:03 PM EST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 303 PM EST Mon Mar 7 2022 .Short Term...(This evening through Tuesday night) Issued at 302 PM EST Mon Mar 7 2022 The cold front pushed off to the east earlier today, as seen by surface observation, leaving behind cloudy and cooler conditions across the area. Through the afternoon, there could be periodic drizzle within these low clouds. Winds will also continue to gust to around 25 to 30 mph under a jet associated with the low exiting off to the NE. Surface high pressure will then expand into the area tonight leading to dry conditions near the surface. The high will track through the Ohio Valley for the remainder of the short term period, providing calm and variable winds for tomorrow. Enough moisture will resume aloft under continued upper NW flow which will keep clouds around for tomorrow. Temperatures will be slightly below normal for the short term with highs in the 40s and lows in the upper 20s to low 30s. && .Long Term...(Wednesday through Monday) Issued at 302 PM EST Mon Mar 7 2022 Two systems of note in the long term. 1) is a low amplitude southern stream shortwave trough that will pass Wednesday. Both precipitable water anomalies and the more concentrated area of ascent will pass to our southeast, so it's doubtful that our area sees measurable precipitation. 2) A more substantial northern stream trough will phase with another southern stream shortwave. Timing uncertainty on this phasing leads to a little less confidence during this period, but trends have been for this to occur further east and place stronger ascent and plume of moisture to our east. We should still have enough ascent and moisture for some precipitation late Friday into Friday night, but QPF trends within both GEFS mean and EPS mean have been downward in the last several runs (now less than 0.25"). Thermal profiles initially are supportive of rain, with a transition toward snow before ending. As of now, impactful snow amounts look to be unlikely. Mid-week we will see slightly above climo temperatures again as modest warm advection. Strong cold advection is expected in the wake of aforementioned system #2, at least temporarily bringing us substantially below climo into Saturday. Amplified flow pattern will dislodge higher latitude Arctic air mass then. This should be temporary given the progressiveness of the synoptic scale pattern. Midlevel height rises, increased ridging, and warm advection should bring us back to near or above climo by Sunday into early next week. && .Aviation...(18Z TAF Issuance) Issued at 110 PM EST Mon Mar 7 2022 IMPACTS: - MVFR/ IFR ceilings improving through the afternoon and evening - Isolated drizzle possible through the afternoon - Occasional wind gusts this afternoon DISCUSSION: Low clouds linger across central Indiana behind the exiting cold front resulting in MVFR to IFR ceilings to start the period. Ceilings will improve to low VFR by tonight before lifting further for tomorrow. Light isolated drizzle will be possible through the afternoon but not frequent enough to include in the TAFs. NW winds will continue to be breezy this afternoon with sustained speeds of 10 to 15 kts and gusts up to around 25 kts. Winds will die down after sunset and become light and variable towards tomorrow as surface high pressure moves through. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...KH Long Term...BRB Aviation...KH
Hazardous weather outlook, Mar 7, 3:52 PM EST, 12 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 352 PM EST Mon Mar 7 2022 INZ021-028>031-035>049-051>057-060>065-067>072-082100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 352 PM EST Mon Mar 7 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Flooding remains possible for low lying areas along with some creeks and streams. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional rain is expected at the end of the week that may prolong or renew flooding this weekend. There are chances for snow on Friday night. It is too soon to determine how much rain or snow will fall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Spotters are encouraged to report flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 7, 11:25 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 1 SW TRAFALGAR 39.41N 86.16W
03/07/2022 JOHNSON IN EMERGENCY MNGR
LATE REPORT. A VAN WAS MOVED AND A TRAILER
WAS MOVED SEVERAL HUNDRED YARDS. TIME
ESTIMATED BY RADAR.
&&Local storm report, Mar 7, 12:11 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1211 PM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 2 ENE SAINT PAUL 39.44N 85.60W
03/07/2022 DECATUR IN 911 CALL CENTER
LATE REPORT. LARGE TREE DOWN. TIME ESTIMATED
BY RADAR.
&&Local storm report, Mar 7, 1:30 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 2 S PEOGA 39.31N 86.15W
03/07/2022 BROWN IN EMERGENCY MNGR
LATE REPORT. TREE DAMAGE ON FORD RIDGE RD.
TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:27 PM EST | River Flood Warning | IND | Sullivan, Vigo | 9 days |
| Mar 6, 9:27 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 7, 1:15 AM EST | Special Weather Statement | IND | Hancock, Johnson, Marion, Shelby | 30 min |
| Mar 7, 1:28 AM EST | Areal Flood Advisory | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Owen and 2 more | 5 hr |
| Mar 7, 1:42 AM EST | Special Weather Statement | IND | Brown, Johnson, Monroe | 33 min |
| Mar 7, 1:49 AM EST | Special Weather Statement | IND | Rush, Shelby | 26 min |
| Mar 7, 2:04 AM EST | Special Weather Statement | IND | Daviess, Martin | 26 min |
| Mar 7, 2:07 AM EST | Special Weather Statement | IND | Johnson, Shelby | 23 min |
| Mar 7, 2:29 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 31 min |
| Mar 7, 2:36 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more | 3 hr |
| Mar 7, 2:54 AM EST | Special Weather Statement | IND | Brown, Lawrence, Martin, Monroe | 36 min |
| Mar 7, 3:17 AM EST | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more | 38 hr |
| Mar 7, 3:23 AM EST | Special Weather Statement | IND | Jackson | 37 min |
| Mar 7, 3:45 AM EST | Special Weather Statement | IND | Jennings | 30 min |
| Mar 7, 4:55 AM EST | River Flood Warning | IND | Delaware, Randolph | 36 hr |
| Mar 7, 5:09 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more | 36 hr |
| Mar 7, 5:13 AM EST | Areal Flood Warning | IND | Decatur, Delaware, Hancock, Henry, Madison, Randolph and 2 more | 36 hr |
| Mar 7, 5:27 AM EST | River Flood Warning | IND | Boone, Marion | 10 hr |
| Mar 7, 9:49 AM EST | River Flood Warning | IND | Bartholomew | 10 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Clay, Greene | 47 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Delaware, Madison | 46 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Hamilton, Madison | 53 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Hamilton, Marion | 58 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Marion, Morgan | 72 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Marion, Morgan | 72 hr |
| Mar 7, 11:13 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Mar 7, 11:13 AM EST | River Flood Warning | IND | Shelby | 47 hr |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Tippecanoe | 31 hr |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 6 days |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Mar 7, 4:04 PM EST | River Flood Warning | IND | Bartholomew | 39 hr |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.